Louisiana, 2005

Lightning Strike in Louisiana, June 16, 2005

June 16, 2005 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 16, 1:55 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 16, 1:55 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
255 PM CDT THU JUN 16 2005

.DISCUSSION...

AN MCV MOVING TO THE NORTH OF THE AREA THIS AFTERNOON...COMBINED
WITH A BACKDOOR COLD FRONT SLIDING THROUGH THE CWA HAVE ALLOWED A
FEW SHOWERS AND THUNDERSTORMS TO DEVELOP.  EXPECT THESE
THUNDERSTORMS TO REMAIN BELOW SEVERE LEVELS...AS DRY AIR IN THE MID
TO UPPER LEVELS...AND THE LACK OF SHEAR IN THE REGION WILL LIMIT ANY
ORGANIZED CONVECTION FROM DEVELOPING.  OVERALL...PULSE TYPE ACTIVITY
WILL CONTINUE UNTIL SUNSET BEFORE DISSIPATING.  HOWEVER...A FEW
THUNDERSTORMS MAY BE ONGOING OVERNIGHT IN THE COASTAL WATERS.

LATER TONIGHT AND INTO TOMORROW...EXPECT ANOTHER MCC TO DEVELOP IN
THE OKLAHOMA AND ARKANSAS REGION.  DEEP NORTHWEST FLOW WILL REMAIN
ENTRENCHED ACROSS THE LOWER MISSISSIPPI VALLEY AS A HIGHLY AMPLIFIED
PATTERN OF RIDGING IN THE PLAINS AND TROUGHING IN THE EAST REMAINS
IN PLACE.  THIS MCC SHOULD DIVE DOWN INTO SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI TOMORROW AFTERNOON INTO EARLY TOMORROW NIGHT.
EXPECT THE THUNDERSTORMS TO BE ON THE STRONG TO SEVERE SIDE...AS
UPPER LEVEL DIFFLUENCE AND A MORE ENHANCED SHEAR PROFILE ALLOW FOR A
LINEAR SYSTEM TO DEVELOP.  AMPLE WARMTH AND MOISTURE IN THE LOW
LEVELS...COMBINED WITH A MIDLEVEL DRY POCKET AND STEEP LAPSE RATES
WILL ALLOW FOR PRECIP LOADING AND POTENTIAL FOR DAMAGING WIND GUSTS
FROM A FORWARD PROPAGATING MCS.  THIS WILL BE THE MAIN THREAT FROM
ANY SEVERE THUNDERSTORM DEVELOPMENT TOMORROW INTO TOMORROW NIGHT.
NORTHWEST FLOW WILL REMAIN OVER THE REGION ON SATURDAY...ALLOWING
FOR ANOTHER ROUND OF POSSIBLE CONVECTION TO DEVELOP.  HOWEVER...THE
DYNAMICS DO NOT LOOK AS CONDUCIVE ON SATURDAY...AS SOME NEGATIVE
VORTICITY ADVECTION AND WEAK SUBSIDENCE DEVELOPS.  HOWEVER...ENOUGH
LIFT WILL REMAIN IN THE LOWER TO MIDDLE LEVELS OF THE ATMOSPHERE TO
SUPPORT SCATTERED CONVECTION.

THE BERMUDA HIGH WILL BEGIN TO BUILD BACK TO THE WEST BY SUNDAY...AS
AN UPPER LEVEL RIDGE AXIS SLIDES INTO THE REGION.  STRONG SUBSIDENCE
IN THE MID-UPPER LEVELS WILL INHIBIT MOST CONVECTIVE DEVELOPMENT AND
ALLOW FOR WARMER TEMPERATURES NEXT WEEK.  HOWEVER...AN ISOLATED
THUNDERSTORM IS POSSIBLE ALONG SEABREEZE AND LAKEBREEZE BOUNDARIES.
THIS PATTERN WILL REMAIN IN PLACE THROUGH THE MIDDLE OF WEEK.  IT
APPEARS THAT A WEAK DISTURBANCE WILL ROTATE AROUND OF THE BASE OF
THE BERMUDA HIGH AND INTO THE CENTRAL GULF COAST REGION LATER THIS
WEEK.  HOWEVER...THERE IS A GREAT DEAL OF UNCERTAINTY INVOLVED WITH
THIS SYSTEM.  HAVE DECIDED TO INCLUDE LOW END CHANCE POPS THURSDAY
AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  90  69  91  /  20  50  30  30
BTR  73  92  72  92  /  20  40  30  40
MSY  77  91  75  90  /  10  40  30  40
GPT  74  90  72  89  /  10  30  30  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

32
Hazardous weather outlook, Jun 16, 9:47 AM CST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1047 AM CDT THU JUN 16 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1047 AM CDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDICES OF 100 TO 110 ARE EXPECTED ACROSS SOUTHEAST LOUISIANA
AND SOUTHERN MISSISSIPPI THIS AFTERNOON.  CAUTION IS ADVISED WHEN
CONDUCTING OUTDOOR ACTIVITIES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY
INTO FRIDAY NIGHT AS A DISTURBANCE MOVES THROUGH THE REGION.  THE
MAIN THREAT FROM ANY STRONG TO SEVERE THUNDERSTORM ACTIVITY WILL BE
DAMAGING WIND GUSTS...HAIL...AND FREQUENT LIGHTNING.

ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH
WEDNESDAY...BUT ANY THUNDERSTORM DEVELOPMENT SHOULD REMAIN WEAK.
FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

32

In the hours before

Special weather statement, Jun 16, 1:31 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
231 PM CDT THU JUN 16 2005

LAZ050-162030-
LIVINGSTON-
231 PM CDT THU JUN 16 2005

...STRONG THUNDERSTORMS IN LIVINGSTON PARISH...

AT 228 PM RADAR INDICATED A STRONG THUNDERSTORM NEAR LIVINGSTON.
THIS STORM WAS NEARLY STATIONARY AND CAPABLE OF PRODUCING FREQUENT
LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND WIND GUSTS UP TO 40 MPH
THROUGH 330 PM.

25
Local storm report, Jun 16, 1:56 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     DENSE FOG        LIVINGSTON              30.50N 90.75W
06/16/2005                   LIVINGSTON         LA   PUBLIC

            SHINGLES BLOWN OF POST OFFICE AND ADJACENT HOME
            ROOFS.TREE LIMBS DOWN.

&&

LB
Special weather statement, Jun 16, 1:58 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT THU JUN 16 2005

LAZ066-067-162045-
LOWER LAFOURCHE-LOWER TERREBONNE-
258 PM CDT THU JUN 16 2005

...STRONG THUNDERSTORM IN TERREBONNE AND LAFOURCHE PARISHES...

AT 251 PM RADAR INDICATED A STRONG THUNDERSTORM BETWEEN MONTEGUT AND
CUT-OFF. THIS STORM WAS NEARLY STATIONARY AND CAPABLE OF PRODUCING
FREQUENT LIGHTNING...HEAVY DOWNPOURS OF RAIN...AND WIND GUSTS UP TO
45 MPH THROUGH 345 PM.

25
Local storm report, Jun 16, 2:06 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
306 PM CDT THU JUN 16 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     LIVINGSTON              30.50N 90.75W
06/16/2005                   LIVINGSTON         LA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREES DOWN, POWER OUTAGES,
            ROOFS DAMAGED AROUND 230 PM.

&&

25
Special weather statement, Jun 16, 3:09 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
409 PM CDT THU JUN 16 2005

LAZ034-035-162200-
POINTE COUPEE-WEST FELICIANA-
409 PM CDT THU JUN 16 2005

...STRONG THUNDERSTORMS MOVING INTO POINTE COUPEE AND WEST
FELICIANA PARISHES...

STRONG THUNDERSTORM WERE DEVELOPING ACROSS AND MOVING SOUTHEAST INTO
POINTE COUPEE AND WEST FELICIANA PARISHES. THESE THUNDERSTORMS WILL
PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS...HEAVY DOWNPOURS
OF RAIN...AND POSSIBLY SMALL HAIL AS THEY AFFECT AREAS AROUND ST
FRANCISVILLE...BATCHELOR...AND NEW ROADS THROUGH 5 PM CDT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Terrebonne

When
June 16, 4:30 PM CST
Where
Terrebonne County, 3 mi E of Houma
Reported by
NEWSPAPER
Coordinates
29.337, -90.838 (the zone’s center; the record gives no point)

Lightning struck a house in Bayou Blue causing a fire in the attic that resulted in moderate damage to the home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460501.